First episode, I'm a young and healthy 63, I've had night sweats since taking this drug and they also gave me Flagyl at some outrageous huge dose which I stopped altogether because it was killing me: bp was 100/60 at 11AM, stomach felt like something died in there. Is Cipro actually safe?? I've read an awful lot of bad things about it but here I see one person has used it successfully to stop the onset of diverticulitis successfully. Are night sweats part of this drug's side effects or the result of the diarrhea it is apparently causing? My Dr. happens to have diverticulitis also right now and he thinks these drugs are wonderful, I think they're fairly scary.
9 Aug 2010
Acute diverticulitis is treated with antibiotics - cipro and metronidazole are commonly prescribed together.
Cipro is an antibiotic in a group of drugs called fluoroquinolones. It was first approved by the FDA in 1987.
Sweating is not a common side effect of Cipro although it has been reported.
The night sweats are more likely to be a symptom of the infection. Acetaminophen may help with this - check with your doctor or pharmacist.
You should not stop taking the prescribed medicines without talking with your doctor.
If you stop treatment you risk developing complications such as abscess formation or perforation of the colon leading to peritonitis.
Read more: http://www.drugs.com/cipro.html
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have taken Flagyl in the past, however it upsets my digestion system. I seem to tolerate Z Pak well.
1 answer • 19 Aug 2009
I've had ongoing problems with diverticulitis and usually take Cipro and Flagyl when its much worse. I saw a new Gastro doctor and he said for a ...
1 answer • 12 Feb 2011
While I'm confident Flagyl is working I have suffered some severe side effects, one of which is unlisted. I believe it is working because my ...
1 answer • 21 Oct 2011
... (the flagyl I am sure)... took 2 probiotics for the first time (20 billion cultures) and nausea worsened. Could that have made my nausea worse?
1 answer • 29 Oct 2013